Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2007, 3:13 PM CDT for Carroll County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 3:13 PM CDT (20:13 UTC)
- Expired
- Apr 3, 2007, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 032012 SVRTSA ARC015-032115- /O.NEW.KTSA.SV.W.0042.070403T2013Z-070403T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 313 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 415 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR EUREKA SPRINGS...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEAVER... EUREKA SPRINGS...GRANDVIEW...BERRYVILLE...URBANETTE...GREEN FOREST AND OAK GROVE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3649 9387 3631 9386 3633 9330 3650 9329 $$
3 follow-up statements
000 WWUS54 KTSA 032032 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 331 PM CDT TUE APR 3 2007 ARC015-032115- /O.CON.KTSA.SV.W.0042.000000T0000Z-070403T2115Z/ CARROLL AR- 331 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN CARROLL COUNTY... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRANDVIEW TO 16 MILES SOUTHWEST OF GRANDVIEW...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...URBANETTE...OAK GROVE...BERRYVILLE AND DENVER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3650 9359 3631 9386 3633 9330 3650 9329 $$
000 WWUS54 KTSA 032044 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT TUE APR 3 2007 ARC015-032115- /O.CON.KTSA.SV.W.0042.000000T0000Z-070403T2115Z/ CARROLL AR- 344 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN CARROLL COUNTY... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAK GROVE TO 7 MILES SOUTHWEST OF BERRYVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BERRYVILLE... GREEN FOREST AND DENVER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3649 9349 3631 9373 3633 9330 3650 9329 $$
000 WWUS54 KTSA 032057 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 357 PM CDT TUE APR 3 2007 ARC015-032115- /O.CON.KTSA.SV.W.0042.000000T0000Z-070403T2115Z/ CARROLL AR- 357 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR CENTRAL CARROLL COUNTY... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CABANAL...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CABANAL... RULE...GREEN FOREST...COIN AND DENVER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3632 9365 3626 9362 3628 9330 3641 9329 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:56 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 3, 10:56 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1056 AM CDT TUE APR 3 2007 .DISCUSSION... THE EXPECTED COLD FRONT WAS ENTERING THE FORECAST AREA AT 1030 AM. WINDS BEHIND THE FRONT ARE QUITE BRISK AND BUMPED THE FORECAST WINDS AND WIND GUSTS UP A BIT. ALSO TWEAKED THE SKY CONDITION. THIS GAVE ME A MORNING REFERENCE IN SOME OF THE ZONES SO I WILL LIKELY UPDATE AGAIN EARLY THIS AFTERNOON. GOING POPS LOOK O.K. FOR NOW BUT MAY BE ABLE TO NUDGE THEM DOWN A BIT AS THE NEW WRF DOES NOT HAVE QPF UNTIL THE FRONT IS OVER FAR SOUTHEAST OKLAHOMA. TEMPERATURES LOOK O.K. FOR NOW. MAY ADJUST THEM LATER. && .PREV DISCUSSION... /ISSUED 353 AM CDT TUE APR 3 2007/ DISCUSSION... THE COLD FRONT THAT WILL END OUR LONG STRETCH OF WARM WEATHER IS RIGHT ON SCHEDULE AND WILL ENTER NORTHEAST OKLAHOMA AROUND MID MORNING AND EXIT FAR SOUTHEAST OKLAHOMA BY EARLY EVENING. FRONTAL CONVERGENCE IS NOT VERY IMPRESSIVE SO WILL KEEP POPS LOW IN ADVANCE OF THE FRONT THIS AFTERNOON WITH LOW POPS LINGERING IN SOUTHEAST OKLAHOMA INTO EARLY EVENING. INSTABILITY WILL BE HIGH SO ANY STORMS THAT GET GOING WILL HAVE A RATHER HIGH SEVERE WEATHER POTENTIAL. TEMPERATURES WILL BE WELL ABOVE NORMAL AGAIN TODAY EVEN IN NORTHEAST OKLAHOMA SINCE THEY WILL BE STARTING OUT CLOSE TO 70. ONCE THE COLD AIR ARRIVES...IT WILL HANG AROUND FOR AWHILE WITH SEVERAL REINFORCING SHOTS OF COLD AIR EXPECTED OVER THE NEXT FEW DAYS. SEVERAL WEAK UPPER LEVEL DISTURBANCES IN THE NORTHWEST FLOW ALOFT WILL MOVE ACROSS THE AREA IN THE THURSDAY THROUGH SATURDAY TIMEFRAME RESULTING IN CONSIDERABLE CLOUD COVER AND MODEST PRECIPITATION CHANCES. MODEL CONSENSUS SUPPORTS THE POTENTIAL FOR SOME SNOW TO MIX IN WITH THE RAIN ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY NIGHT AND AGAIN LATE FRIDAY NIGHT AND SATURDAY AS EVAPORATIVE COOLING SENDS TEMPERATURES DOWN INTO THE LOW TO MID 30S DURING PERIODS OF PRECIPITATION. THE UKMET SURFACE TEMPERATURES SHOW THIS WELL AT 72 HOURS. SOME MODELS SHOW A BREAK IN THE RAIN CHANCES FRIDAY BUT OTHERS LIKE THE ECMWF AND CANADIAN DO NOT SO WILL KEEP POPS GOING ALL THREE DAYS. SKIES WILL FINALLY CLEAR LATER SATURDAY NIGHT AND SUNDAY SO EASTER SUNDAY MORNING IS LIKELY TO SEE THE GREATEST POTENTIAL FOR A FROST OR FREEZE. A RAPID WARMUP WILL TAKE PLACE BY EARLY NEXT WEEK AS SOUTH WINDS FINALLY RETURN TO THE AREA. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS BUT WENT SLIGHTLY COOLER THAN THE GFS MOS THURSDAY IN DEFERENCE TO THE UKMET. && .PRELIMINARY POINT TEMPS/POPS... TUL 78 41 61 37 / 10 10 10 10 FSM 84 45 63 40 / 30 10 10 10 MLC 81 45 63 40 / 20 10 10 10 BVO 76 35 58 31 / 10 10 10 10 FYV 80 37 58 31 / 30 10 10 10 BYV 79 38 57 30 / 30 10 10 10 MKO 80 41 60 38 / 20 10 10 10 MIO 75 37 57 32 / 20 10 10 10 F10 80 43 61 38 / 20 10 10 10 HHW 84 50 67 45 / 30 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....18
Hazardous weather outlook, Apr 3, 1:07 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 107 PM CDT TUE APR 3 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 107 PM CDT TUE APR 3 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF A MCALESTER TO GROVE LINE. ONSET...MID AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=43. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG COLD FRONT WAS LOCATED ALONG INTERSTATE 44 EARLY THIS AFTERNOON. THIS COLD FRONT WILL SWEEP SOUTHEAST ACROSS NEARLY ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE AFTERNOON HOURS. A FAIRLY STRONG CAP HAS BEEN OVER THE AREA MUCH OF THE DAY. THIS CAP MAY WEAKEN AS THE AFTERNOON PROGRESSES. CAPES IN THE 1500 TO 2000 J/KG WILL BE LOCATED AHEAD OF THE FRONT. ANYWHERE FROM NO STORMS TO SCATTERED STORMS WILL OCCUR ALONG THE FRONT. SHOULD A THUNDERSTORM FORM IT WOULD HAVE A GOOD CHANCE OF BECOMING SEVERE. TO GO ALONG WITH THE THUNDERSTORM RISK...STRONG WINDS WILL OCCUR THIS AFTERNOON. WIND GUSTS IN EXCESS OF 30 MILES AN HOUR WILL LIKELY FOLLOW THE COLD FRONTAL PASSAGE. THESE WINDS WILL LEAD TO SOME FIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...WINTER WEATHER POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A SERIES OF WEAK UPPER LEVEL SYSTEMS IN THE DEVELOPING NORTHWEST FLOW ALOFT WILL BRING RAIN CHANCES TO THE AREA FROM TIME TO TIME FROM THURSDAY INTO SATURDAY. THE ATMOSPHERE WILL BECOME COLD ENOUGH FOR A MIX OF RAIN AND SNOW NEAR THE KANSAS AND MISSOURI BORDERS THURSDAY NIGHT AND FRIDAY NIGHT. A HARD FREEZE LOOKS LIKE A POSSIBILITY SATURDAY AND SUNDAY MORNINGS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 3, 2:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT TUE APR 3 2007
ARZ001-002-032100-
BENTON AR-CARROLL AR-
254 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHERN CARROLL AND EASTERN BENTON
AT 254 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
7 MILES WEST OF LARUE AND 17 MILES WEST OF LARUE...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OAK GROVE...BLAND...LARUE...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...URBANETTE AND GRANDVIEW.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WILL LIKELY
CONTINUE TO INCREASE IN INTENSITY. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.